MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV10F45/80
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Air Embolism (1697); Infarction, Cerebral (1771); Loss of consciousness (2418)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, just prior to deploying the device, the physicians noticed that air had got into the left ventricle (air embolism) and the patient wasn¿t responding.Air was aspirated however patient still had suffered a stroke which imaging had confirmed post procedure.The physician deployed the device to prevent further complications.The user, along with other physicians present during the procedure, agreed it was likely caused by taking out the ¿introducer¿ too quickly thus allowing air to enter.Patient is recovering well.
 
Additional Manufacturer Narrative
Additional information: g4,h2, h3, h6, h10.An event of an air embolism was reported.A more comprehensive assessment could not be performed since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10053726
Report Number2135147-2020-00206
Device Sequence Number11492085
Product Code DQY
UDI-Device Identifier00811806010878
UDI-Public00811806010878
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number9-ITV10F45/80
Device Catalogue Number9-ITV10F45/80
Device Lot Number7070993
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age43 YR